Aug 4, 2006
<50 VL, good %, 200-325 for two years, no treatment yet. But now that I'm on Pegasys/Copegus, I have the lovely pleasure of the "technical" AIDS diagnosis, as the hep C regimen has knocked my CD4s as low as 100. And I've had a number of things which I guess they, in the olden days, called ARC. If my numbers are otherwise good, do you anticipate I'll have anything worse than ARC stuff while I complete the other half of my regimen? And as for a specific symptom-related drug, I had heard about people in my situation with thrush taking fluconazole, either once a week or once a month, to keep the thrush at bay (once initially cured). Do you suggest that often? I am hoping I will rebound to +200 and get away from all this ARC once I'm off the regimen. Do you see rebound often too, or has my CD4 been kicked in the ribs too hard too long, and I may not rebound without an HIV regimen started as soon as we know whether the hep C is taken care of (I have the most-curable genotype).
Response from Dr. Henry
Good question-how to approach the situation when treatment for another condition results in a temporary lowering of the CD4 count to < 200 (AIDS range). I would generally at least recommend prophylaxis for PCP (TMP-SMX) while the CD4 count is < 200. I don't recommend routine prophylaxis for fungal infections in the absence of active growth (such as thrush in the oral cavity). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling Lips A Symptom Of Acute HIV Infection?
- Itchy Skin Sign Of HIV Infection
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.